Thanks Jane,first thanks for responding, second im glad it has worked for your sister, it works for my friend too. Not really sure its helping my son, well yesterday he had a terrible headache, but ithink its too much computer time, he went to bed real late like 2 woke up at 1, so that may be the reason for his headache, but i have noticed a drop in them, no bad side effects , well one good one weight loss, he need to lose weight and he has. He was on an anti phchotic that was puting to much weight on him, and i couldnt take it anymore, it wasnt worth it any more, besides what he doesnt know is that topamax is also used off label for bipolar too, its used as a mood stablizer, which is what he needed, so he still covered there anyway without the antiphyhcotic, which was being used as moodstablizer too. So he is still on on the topamx, so it killing two birds with one stone, hopefully helping prevent headaches(which I think it has for the most part) and it helps stalize his moods, which i think sorta helps, not as well as the other, but i have not noticed much difference since i took him off the other. So its kinda working as a moodstablizer. hes liveable anyway, just have to keep my kids sepreated which is sad. the younger one wants to be around the older one, but its not reciprocated. I feel bad, they fight so much. Sorry for rambling, thanks for listening.
I have imitrex for breakthrough headaches but after taking it once he wont take , because it made him go to sleep, but it got rid of his headace, and so it did its job. It doesnt make me go to sleep? So if he hes has breakthrough headaches, he uses advil, i should buy alieve probably work better for him. Or he wont use anything at all and just suffer. alot of his head aches come form what he eats, and sometimes lack of eating, he waits along time to eat then eats a huge meal. So his (our) habits could change abit, and he might see less headaches.
What kept you off the topamax?
I did hear its suppose to go generic in sept(its generic in Canada and has been for some time, and its been in the US quite a while long enough to be generic by now),so I sure hope it does, becasue then i will get back on it, its also used off label for nerve pain, which i have neuropathy. But we cant afford for us both to be on it, so I am with a cheaper off label med for my nerve pain. Both meds do help with my nerves but the topamax seems to give me more energy and it helped me lose weight, which I need.
Ok i strained your eyes long enough, i really do appreciate you listing to me, sometimes HW is the only place I can come where anyone does listen with out judgement. so thank you very much.... ....
I have been having migraines for over 30 years. Tried everything. I recently was put on Topamax June 1st. 25mg the first week. 50 mg 2nd week. 75 mg 3rd week and now at 100 mg.
I used to take about 9 Imitrex per month just to stay in control. I am down to about two a month which is great.
Here is my problem though. Since I started the Topamax, I have had very bad Diarrhea since the first week. Everyday now for 8-weeks. Worse in the morning. Lost about 12 pounds. Now have painful hemroids from all the diarrhea and some joint pain developing which I also believe is linked to the Topamax.
My doctors suggestion was to eat yogurt with active cultures every night before bedtime to control it.
I am ready to get off the Topamax and take chances with the migraines. At least I know what to expect.
Has anyone else had the diarrhea with the Topamax?